Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 140, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2020, 5:54 PM MDT for Cherry County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2020, 5:54 PM MDT (23:54 UTC)
- Expired
- Jun 26, 2020, 6:18 PM MDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -226 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WUUS53 KLBF 262354
SVRLBF
NEC031-270100-
/O.NEW.KLBF.SV.W.0140.200626T2354Z-200627T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
554 PM MDT Fri Jun 26 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Cherry County in north central Nebraska...
* Until 700 PM MDT.
* At 553 PM MDT, a severe thunderstorm was located 18 miles south of
Medicine Lake, or 36 miles northwest of Mullen, moving southeast at
10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Round Lake and Speckel Meir Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4245 10165 4257 10147 4237 10116 4217 10149
TIME...MOT...LOC 2353Z 318DEG 11KT 4246 10150
HAIL...1.25IN
WIND...60MPH
$$
Buttler2 follow-up statements
768 WWUS53 KLBF 270009 SVSLBF Severe Weather Statement National Weather Service North Platte NE 609 PM MDT Fri Jun 26 2020 NEC031-270100- /O.CON.KLBF.SV.W.0140.000000T0000Z-200627T0100Z/ Cherry NE- 609 PM MDT Fri Jun 26 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHWESTERN CHERRY COUNTY... At 609 PM MDT, a severe thunderstorm was located 20 miles south of Medicine Lake, or 34 miles northwest of Mullen, moving southeast at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Round Lake and Speckel Meir Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4245 10165 4257 10147 4237 10116 4217 10149 TIME...MOT...LOC 0009Z 317DEG 10KT 4243 10147 HAIL...1.00IN WIND...<50MPH $$ Buttler
470
WWUS53 KLBF 270018
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
618 PM MDT Fri Jun 26 2020
NEC031-270028-
/O.CAN.KLBF.SV.W.0140.000000T0000Z-200627T0100Z/
Cherry NE-
618 PM MDT Fri Jun 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHERRY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4245 10165 4257 10147 4237 10116 4217 10149
TIME...MOT...LOC 0015Z 318DEG 11KT 4241 10144
$$
ButtlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:28 PM MDT, 26 minutes earlier.
Area forecast discussion, Jun 26, 5:28 PM MDT, 26 minutes before
Area Forecast Discussion National Weather Service North Platte NE 628 PM CDT Fri Jun 26 2020 .DISCUSSION...Issued at 311 PM CDT Fri Jun 26 2020 Visible satellite imagery depicts a dense cu field over nwrn portions of the area this aftn, becoming increasingly congested in time as a weak, NW-SE oriented upper disturbance approaches. Suspect we will see initiation of a few storms here soon given satellite characteristics. SPC mesoanalysis shows an uncapped environment, with steep lapse rates driving moderate CAPE. However, deep-layer shear is rather modest. Multicells with transient supercellular characteristics will likely be the primary mode with any storms that manage to mature, with the environment supportive of marginally severe hail and wind, particularly with any rotating updrafts. Lifespan of this area of convection may be limited, as there will likely be some subsidence in the wake of the aforementioned upper-level disturbance as it crosses the nwrn/nrn portions of our area by mid-aftn. More widespread convection is ongoing over sern WY/nrn CO in an environment characterized by similar CAPE but higher shear, large DCAPE, and high LCLs. Based on environment and CAM consensus, expect that this will grow upscale as it approaches our wrn/particularly swrn zones, with an MCS clipping those portions of the area this evening. Mode will favor the potential for primarily damaging straight-line winds, with severe hail possible in any semi-discrete or embedded rotating updrafts. All-in-all, convection should be rather short-lived, with the MCS crossing the area over the span of about 4-6 hours. Potential exists for some low clouds/fog in the wake of the MCS, but think this will be localized at best. More appreciable shortwave/vort max currently shown on WV imagery near the UT/WY/ID borders is progged to slowly weaken as it moves eastward toward the area tomorrow. Despite weakening, this feature could provide enough lift to support additional thunderstorm development during the aftn and evening hours, especially over srn zones. Environment remains supportive of some strong to severe storms, with moderate to large CAPE and marginal deep-layer shear. In fact, could end up with a fairly similar scenario today and tomorrow. Trending drier and hotter later this weekend as low-to-midlevel thermal ridging builds over the High Plains and upper trof deepens over the wrn CONUS. Wrn trof drifts slowly eastward through early next week, contributing to gradually increasing PoPs by Tuesday and Wednesday. Modest differences in trof timing/tilt between guidance limit predictability in details, but for now, looks like best potential for appreciable QPF will be over wrn/nrn portions of the area in closer proximity to the trof and associated upper jet forcing. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 626 PM CDT Fri Jun 26 2020 Expect some high cloudiness to build into southwestern Nebraska this evening as thunderstorms transition east of the Rockies. A storm or two may impact the KLBF terminal after 03z this evening. Given the isolated nature of storms expected, will handle this mention with a VCTS group for now. Storm are expected to remain south of the KVTN terminal tonight. Skies will then gradually clear overnight as storms transition east of the area. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...WFO Rapid City SD AVIATION...Buttler
Hazardous weather outlook, Jun 26, 2:54 PM MDT, 3 hours before
Hazardous Weather Outlook National Weather Service North Platte NE 354 PM CDT Fri Jun 26 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-272100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 354 PM CDT Fri Jun 26 2020 /254 PM MDT Fri Jun 26 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected again this afternoon and evening, especially across the southern Sandhills into Chase through Frontier counties. Some storms may be strong, possibly with isolated severe storms. Hail and gusty winds will be the main threats today. Also potential for heavy rainfall south of Interstate 80. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Chances for isolated to scattered thunderstorms will continue through the weekend into next week. There is a marginal risk for severe storms across southwest Nebraska on Saturday. Severe weather threat for the weekend remains uncertain. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 26, 5:30 PM MDT, 24 minutes before
Special Weather Statement National Weather Service North Platte NE 530 PM MDT Fri Jun 26 2020 NEZ094-270015- Western Cherry NE- 530 PM MDT Fri Jun 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY COUNTY UNTIL 615 PM MDT... At 530 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles southwest of Medicine Lake, or 37 miles southeast of Gordon, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Round Lake and Speckel Meir Lake. LAT...LON 4248 10171 4263 10157 4249 10116 4223 10144 TIME...MOT...LOC 2330Z 305DEG 9KT 4252 10157 Buttler
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:01 PM MDT | Special Weather Statement | LBF | McPherson | 29 min |
| Jun 25, 6:06 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 54 min |
| Jun 25, 6:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 63 min |
| Jun 25, 6:34 PM MDT | Special Weather Statement | LBF | Grant | 26 min |
| Jun 25, 6:54 PM MDT | Special Weather Statement | LBF | Thomas | 51 min |
| Jun 25, 7:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 36 min |
| Jun 25, 7:29 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 30 min |
| Jun 25, 7:41 PM MDT | Special Weather Statement | LBF | Garden | 34 min |
| Jun 25, 8:04 PM MDT | Special Weather Statement | LBF | Blaine | 26 min |
| Jun 25, 8:20 PM MDT | Special Weather Statement | LBF | Brown, Rock | 40 min |
| Jun 25, 9:01 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Rock | 59 min |
| Jun 25, 9:29 PM MDT | Special Weather Statement | LBF | Cherry | 31 min |
| Jun 25, 10:11 PM MDT | Special Weather Statement | LBF | Holt | 34 min |
| Jun 25, 11:37 PM MDT | Special Weather Statement | LBF | Cherry | 23 min |
| Jun 26, 5:30 PM MDT | Special Weather Statement | LBF | Cherry | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.